Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 73, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 21, 2013, 7:08 AM CDT for Dunklin County, Missouri; 4 counties in Arkansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 7:08 AM CDT (12:08 UTC)
- Expired
- May 21, 2013, 8:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR, Poinsett County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 93 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:15 AM CDT | HAIL 0.88 | Sedgwick, AR | ALSO TREE LIMBS DOWN IN THE AREA. |
| May 21, 7:33 AM CDT | TSTM WND DMG | Jonesboro, AR | FRAME-ONLY CONSTRUCTION PROJECT COLLAPSED ON POST ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701
WUUS54 KMEG 211208
SVRMEG
ARC031-055-075-111-MOC069-211300-
/O.NEW.KMEG.SV.W.0073.130521T1208Z-130521T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
708 AM CDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
EXTREME SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 800 AM CDT
* AT 708 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FONTAINE TO 6 MILES NORTH OF WEINER TO
7 MILES SOUTHWEST OF WALDENBURG...OR ALONG A LINE EXTENDING FROM 7
MILES WEST OF LAKE FRIERSON STATE PARK TO 13 MILES NORTHWEST OF
HARRISBURG TO 15 MILES SOUTHEAST OF NEWPORT...AND MOVING EAST AT 40
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...
BONO...BROOKLAND...CARAWAY...HARRISBURG...JONESBORO...LAKE CITY...
MONETTE...PARAGOULD...TRUMANN...BUCK DONIC...CROWLEYS RIDGE STATE
PARK AND LAKE FRIERSON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3551 9104 3558 9104 3569 9096 3609 9090
3614 9028 3572 9031 3547 9047 3544 9100
3544 9104 3550 9105
TIME...MOT...LOC 1208Z 265DEG 34KT 3601 9080 3570 9084
3550 9099
$$1 follow-up statement
624
WWUS54 KMEG 211230
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
730 AM CDT TUE MAY 21 2013
ARC075-211240-
/O.CAN.KMEG.SV.W.0073.000000T0000Z-130521T1300Z/
LAWRENCE AR-
730 AM CDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IS CANCELLED...
AT 730 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3556 9097 3564 9091 3578 9081 3609 9074
3614 9028 3572 9031 3547 9047 3544 9100
3544 9104 3550 9105
TIME...MOT...LOC 1230Z 265DEG 34KT 3599 9042 3572 9058
3550 9071
$$
ARC031-055-111-MOC069-211300-
/O.CON.KMEG.SV.W.0073.000000T0000Z-130521T1300Z/
CRAIGHEAD AR-GREENE AR-POINSETT AR-DUNKLIN MO-
730 AM CDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR EXTREME SOUTHWESTERN DUNKLIN...POINSETT...SOUTHERN GREENE AND
CRAIGHEAD COUNTIES...
AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SCHUG TO BAY TO WILEY CROSSING...
OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF PARAGOULD TO BAY
TO HARRISBURG...MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...BLACK
OAK...BROOKLAND...CARAWAY...FISHER...HARRISBURG...JONESBORO...LAKE
CITY...MONETTE...PARAGOULD...TRUMANN...SUPPLY...LACHE LAKE AND
LORADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3556 9097 3564 9091 3578 9081 3609 9074
3614 9028 3572 9031 3547 9047 3544 9100
3544 9104 3550 9105
TIME...MOT...LOC 1230Z 265DEG 34KT 3599 9042 3572 9058
3550 9071
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 5:51 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 21, 5:51 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 551 AM CDT TUE MAY 21 2013 .DISCUSSION...09Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER EASTERN SOUTH DAKOTA WITH A COLD FRONT EXTENDING SOUTH FROM THE LOW ACROSS WESTERN MISSOURI...THEN BACK INTO CENTRAL OKLAHOMA AND BACK INTO TEXAS. MEANWHILE...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH LAST NIGHT/S CONVECTIVE ACTIVITY OVER THE PLAINS AND WESTERN SECTIONS OF THE LOWER MISSISSIPPI VALLEY PRODUCED DAMAGING WINDS ACROSS PORTIONS OF EAST AND NORTHEAST ARKANSAS AND WEAKENED AS IT MOVED EAST OF THE MISSISSIPPI RIVER. TEMPERATURES AS OF 4 AM CDT ARE PREDOMINANTLY IN THE 60S AT MOST LOCATIONS. SEVERE THUNDERSTORM POTENTIAL MAINLY LATER THIS AFTERNOON INTO TONIGHT REMAINS THE MAIN FORECAST CONCERN IN THIS MORNING/S FORECAST ISSUANCE. .SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH LAST NIGHTS CONVECTION HAS MOVED TO PORTIONS OF WEST TENNESSEE NEAR THE MISSISSIPPI RIVER. REGIONAL WSR-88D RADAR TRENDS SHOW A COUPLE OF ADDITIONAL LINES ACROSS ARKANSAS...THE FIRST LINE ACROSS EAST AND NORTHEAST ARKANSAS...AND A SECOND LINE BEGINNING TO APPROACH CENTRAL ARKANSAS. LATEST RADAR TRENDS INDICATE LESS SURFACE BASED INSTABILITY ACROSS THE AREA AND THESE TWO ADDITIONAL LINES ARE EXPECTED TO BE REMAIN ELEVATED AT THIS TIME. A SURFACE LOW NEAR MIDLAND TEXAS EARLY THIS MORNING WILL MOVE INTO EASTERN OKLAHOMA BY LATE AFTERNOON...INTO NORTHWEST ARKANSAS TONIGHT AND UP INTO THE OHIO RIVER VALLEY BY WEDNESDAY. MEANWHILE...AN UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AS IT MOVES INTO THE MIDDLE AND LOWER MISSISSIPPI VALLEYS TONIGHT. THE ATMOSPHERE IS EXPECTED TO RECOVER AND DESTABILIZE ONCE AGAIN BY THIS AFTERNOON INTO TONIGHT. MODERATELY STEEP TO STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES...0-6 KM BULK SHEAR VALUES BETWEEN 40 TO 50 KTS...SURFACE BASED CAPE VALUES BETWEEN 1500-2500 J/KG ESPECIALLY DURING THE LATE AFTERNOON INTO THE EARLY EVENING...NEARLY UNIDIRECTIONAL WINDS ALOFT...AND FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE LEFT EXIT REGION OF AN UPPER LEVEL JET STREAK SUGGEST THE CONVECTIVE ACTIVITY WILL BE MOSTLY IN THE FORM OF A LINE AS IT MOVES ACROSS THE MID SOUTH TONIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS WITH ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. A POTENTIAL WILL ALSO EXIST FOR PERHAPS A TORNADO OR TWO EMBEDDED WITHIN THE LINE AS IT MOVES ACROSS THE AREA. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL BE POSSIBLE AS PRECIPITABLE WATER VALUES WILL RANGE FROM 1.5 TO 2 INCHES. WILL CONTINUE TO MONITOR TRENDS AND CONSIDER THE POTENTIAL FOR A FLASH FLOOD WATCH MAINLY WEST OF THE MISSISSIPPI RIVER TODAY AND TONIGHT IF SHORT TERM TRENDS SHOW AN INCREASING POTENTIAL. WILL HIGHLIGHT SEVERE WEATHER THREATS IN THE HAZARDOUS WEATHER OUTLOOK. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST INTO WEDNESDAY AS THE COLD FRONT MOVES THROUGH THE MID SOUTH AND GRADUALLY TAPER OFF INTO WEDNESDAY NIGHT. .LONG TERM...(THURSDAY THROUGH MEMORIAL DAY)...LATEST LONG TERM MODEL TRENDS INDICATE ANOTHER FRONT WILL MOVE THROUGH THE LOWER MISSISSIPPI VALLEY THURSDAY. A POTENTIAL WILL EXIST FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP BUT OVERALL CONFIDENCE IN COVERAGE REMAINS LOW. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE MID SOUTH FOR THURSDAY NIGHT INTO FRIDAY WITH SLIGHTLY COOLER AIR TEMPORARILY RETURNING BACK TO THE FORECAST AREA. LONG TERM MODELS REMAIN IN DISAGREEMENT WITH THE OVERALL SYNOPTIC PATTERN AS THE COLD FRONT RETURNS NORTH AS A WARM FRONT THIS WEEKEND INTO EARLY NEXT WEEK. THE GFS REMAINS THE DRIER OF THE SOLUTIONS WITH THE ECMWF SUGGESTING SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS ESPECIALLY ALONG AND NORTH OF I-40 FOR THIS WEEKEND INTO MEMORIAL DAY. HAVE OPTED TO LEAVE POPS OUT OF THE FORECAST UNTIL MODELS COME INTO BETTER CONSENSUS. CJC && .AVIATION... 06Z TAF CYCLE A WEAKENING LINE OF SHRAS AND TSRAS WILL PUSH INTO WESTERN PARTS OF THE MIDSOUTH OVERNIGHT. EXPECT THE LINE TO HOLD TOGETHER AND REACH KJBR AFT 21/08Z AND GLANCE KMEM AFT 21/10Z. KMKL AND KTUP WILL REMAIN VFR FOR THE REMAINDER OF THE NIGHT. EXPECT SOME LEFTOVER SHRAS AND PATCHY MVFR CIGS TUESDAY MORNING. ANY LOWER CONDS WILL IMPROVE TO VFR BY MIDDAY TUESDAY. EXPECT ANOTHER ROUND OF SHRAS AND TSRA TO DEVELOP AND START TO IMPACT WESTERN AREAS OF THE MIDSOUTH LATE TUESDAY AFTN INTO TUESDAY EVENING. ADDED TEMPOS FOR TSRAS AT KJBR...KMEM AND KMKL FOR TUESDAY EVENING. SOUTH WINDS AT 6-10 KTS TONIGHT...INCREASING TO 12-14 KTS WITH HIGHER GUSTS BY TUESDAY AFTN. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 86 70 84 65 / 50 80 50 10 MKL 85 68 82 63 / 30 70 50 10 JBR 83 66 82 62 / 70 90 30 10 TUP 88 68 83 65 / 20 60 60 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 21, 6:01 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 601 AM CDT TUE MAY 21 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 601 AM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH MAINLY LATE THIS AFTERNOON INTO TONIGHT AS A STRONG AREA OF LOW PRESSURE MOVES INTO THE LOWER MISSISSIPPI VALLEY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS ALONG WITH A SECONDARY POTENTIAL FOR PERHAPS A TORNADO. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED IN SUPPORT OF SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON INTO TONIGHT.
In the hours before
Special weather statement, May 21, 3:09 AM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 309 AM CDT TUE MAY 21 2013 TNZ089-090-210845- FAYETTE TN-HARDEMAN TN- 309 AM CDT TUE MAY 21 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 AM CDT FOR... NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING NICKEL SIZE HAIL OR LARGER AND WINDS TO 45 MPH WAS LOCATED 11 MILES SOUTHWEST OF WHITEVILLE AT 309 AM CDT...MOVING NORTHEAST AT 40 MPH. PEOPLE IN FAYETTE AND HARDEMAN COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3543 8916 3542 8885 3510 8912 3516 8932 TIME...MOT...LOC 0809Z 231DEG 34KT 3521 8924
Special weather statement, May 21, 3:32 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
332 AM CDT TUE MAY 21 2013
TNZ003-004-020-021-210900-
WEAKLEY TN-CARROLL TN-GIBSON TN-HENRY TN-
332 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CDT FOR...
NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH WAS LOCATED
FROM 17 MILES NORTH OF PALMERSVILLE TO 5 MILES SOUTH OF DYER AT 332
AM CDT...MOVING EAST AT 50 MPH.
PEOPLE IN CARROLL...GIBSON...HENRY AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR HUNTINGDON...MCKENZIE...PARIS LANDING STATE PARK AND
PARIS...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3635 8809 3626 8808 3623 8809 3622 8813
3612 8820 3610 8820 3595 8840 3598 8911
3633 8869 3651 8863 3650 8805 3644 8805
3640 8801 3636 8799
TIME...MOT...LOC 0832Z 274DEG 46KT 3666 8845 3632 8857
3600 8893Special weather statement, May 21, 3:47 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 AM CDT TUE MAY 21 2013
TNZ020-021-050>054-210930-
CARROLL TN-CHESTER TN-CROCKETT TN-GIBSON TN-HAYWOOD TN-HENDERSON TN-
MADISON TN-
347 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 AM CDT FOR...
SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
MADISON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING HAIL UP TO PENNY SIZE AND
WINDS UP TO 50 MPH WAS LOCATED FROM 3 MILES SOUTHWEST OF TRENTON TO
3 MILES SOUTH OF MERCER AT 347 AM CDT...MOVING EAST AT 25 MPH.
PEOPLE IN CARROLL...CHESTER...CROCKETT...GIBSON...HAYWOOD...HENDERSON
AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR HENDERSON...
HUMBOLDT...JACKSON...MILAN AND TRENTON...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3541 8863 3544 8911 3572 8904 3598 8909
3596 8853 3568 8854
TIME...MOT...LOC 0847Z 273DEG 22KT 3595 8896 3572 8892
3544 8902Special weather statement, May 21, 4:00 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
400 AM CDT TUE MAY 21 2013
TNZ003-004-020-021-210930-
WEAKLEY TN-CARROLL TN-GIBSON TN-HENRY TN-
400 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 AM CDT FOR...
NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
EAST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND
WINDS AT LEAST 45 MPH WAS LOCATED FROM 7 MILES WEST OF PARIS LANDING
STATE PARK TO 17 MILES SOUTHWEST OF MCKENZIE AT 400 AM CDT...MOVING
EAST AT 50 MPH.
PEOPLE IN CARROLL...GIBSON...HENRY AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR HUNTINGDON...MCKENZIE...PARIS LANDING STATE PARK AND
PARIS...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3635 8809 3626 8808 3622 8813 3615 8817
3612 8820 3597 8821 3599 8893 3623 8846
3651 8825 3650 8805 3644 8805 3640 8801
3636 8799
TIME...MOT...LOC 0900Z 270DEG 42KT 3645 8818 3623 8835
3600 8873Special weather statement, May 21, 6:45 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
645 AM CDT TUE MAY 21 2013
ARZ017-026-027-211215-
CRAIGHEAD AR-LAWRENCE AR-POINSETT AR-
645 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 AM CDT FOR...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND WINDS TO
45 MPH WAS LOCATED 17 MILES WEST OF WALDENBURG AT 645 AM CDT...
MOVING EAST AT 45 MPH.
PEOPLE IN CRAIGHEAD...LAWRENCE AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR BAY...BONO...BROOKLAND...HARRISBURG...JONESBORO AND
TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3598 9113 3595 9055 3556 9050 3555 9104
3588 9104 3589 9117
TIME...MOT...LOC 1145Z 257DEG 41KT 3565 9119Special weather statement, May 21, 6:59 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 659 AM CDT TUE MAY 21 2013 ARZ017-018-026-211230- CRAIGHEAD AR-GREENE AR-LAWRENCE AR- 659 AM CDT TUE MAY 21 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 730 AM CDT FOR... NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... GREENE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL AND WINDS TO 55 MPH WAS LOCATED 5 MILES SOUTHEAST OF MINTURN AT 700 AM CDT...MOVING NORTHEAST AT 55 MPH. PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING LOCATIONS NEAR CROWLEYS RIDGE STATE PARK...LAKE FRIERSON STATE PARK AND PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3624 9048 3606 9037 3587 9098 3597 9108 TIME...MOT...LOC 1200Z 242DEG 49KT 3596 9089
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:30 AM CDT | Special Weather Statement | MEG | Dunklin | 30 min |
| May 21, 1:34 AM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 41 min |
| May 21, 2:17 AM CDT | Special Weather Statement | MEG | Pemiscot | 43 min |
| May 21, 7:15 AM CDT | Special Weather Statement | MEG | Dunklin | 45 min |
| May 21, 7:27 AM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 48 min |
| May 21, 7:43 AM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 47 min |
| May 21, 8:25 AM CDT | Special Weather Statement | MEG | Pemiscot | 35 min |
| May 21, 11:10 AM CDT | River Flood Advisory | MEG | Pemiscot | 45 hr |
| May 21, 12:20 AM CDT | Special Weather Statement | MEG | Randolph | 40 min |
| May 21, 12:45 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Cross, Poinsett, St. Francis | 45 min |
| May 21, 12:47 AM CDT | Special Weather Statement | MEG | Clay, Greene, Lawrence, Randolph | 28 min |
| May 21, 12:51 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Randolph | 39 min |
| May 21, 1:00 AM CDT | Special Weather Statement | MEG | Lee | 45 min |
| May 21, 1:09 AM CDT | Special Weather Statement | MEG | Clay | 51 min |
| May 21, 1:26 AM CDT | Special Weather Statement | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 49 min |
| May 21, 1:37 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 38 min |
| May 21, 1:53 AM CDT | Special Weather Statement | MEG | Lee | 52 min |
| May 21, 2:10 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 50 min |
| May 21, 6:45 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 30 min |
| May 21, 6:59 AM CDT | Special Weather Statement | MEG | Greene | 31 min |
| May 21, 7:12 AM CDT | Special Weather Statement | MEG | Cross | 48 min |
| May 21, 7:58 AM CDT | Special Weather Statement | MEG | Cross | 47 min |
| May 21, 8:20 AM CDT | Special Weather Statement | MEG | Crittenden | 55 min |
| May 21, 8:32 AM CDT | Special Weather Statement | MEG | Mississippi | 43 min |
| May 21, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 45 min |
| May 21, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 40 min |
| May 21, 3:20 PM CDT | Tornado Warning | MEG | Poinsett | 25 min |
| May 21, 3:23 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett, St. Francis | 37 min |
| May 21, 3:34 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, St. Francis | 41 min |
| May 21, 3:44 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 46 min |
| May 21, 4:09 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.